# SDR CA130306002

- Difficulty date: March 5, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Boeing PT-17
- Engine: Cont W6706N
- Propeller: Hamstd 5404
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: E75N12643
- Condition: Leaking
- Location: Lt Mlg
- Part time: 2,931 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE CONDUCTING AN ANNUAL INSPECTION ON ACFT, FOUND SOME OLD HYDRAULIC FLUID RESIDUE INSIDE TOP OF LT GEAR OLEO.  DURING THE INVESTIGATION IT WAS IMPOSSIBLE FOR HYDRAULIC FLUID TO COME FROM ABOVE FROM OTHER SYS.  GEAR ASSY WAS REMOVED FOR FURTHER TROUBLESHOOTING AND NOTICE TOP OF OLEO WAS CRACKED ALLOWING THE HYDRAULIC FLUID TO SEEP PASS.  IF LEFT UNATTENDED THE OLEO COULD COLLAPSE ON LANDING OR WHILE TAXING AND CAUSE ACFT TO GROUND LOOP.  GEAR ASSY WILL BE REPLACE WITH A REBUILT INSPECT UNIT.  A GOOD ITEMS TO INSPECT DURING ANNUAL INSPECTION.
